Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 65, NWS Boston/Norton, MA

May 5, 2011

NWS Boston/Norton, MA issued this small craft advisory at May 5, 2011, 4:32 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 5, 2011, 4:32 AM EDT (08:32 UTC)
Expired
May 6, 2011, 4:12 AM EDT
In force
24 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WHUS71 KBOX 050832
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
432 AM EDT THU MAY 5 2011

ANZ254-255-051645-
/O.CAN.KBOX.SW.Y.0019.000000T0000Z-110505T1800Z/
/O.NEW.KBOX.SC.Y.0065.110505T0832Z-110506T1000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
432 AM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-051645-
/O.NEW.KBOX.SC.Y.0065.110505T0832Z-110506T0400Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
432 AM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
502 
WHUS71 KBOX 051518
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1118 AM EDT THU MAY 5 2011

ANZ235-237-052330-
/O.EXB.KBOX.SC.Y.0065.000000T0000Z-110506T0300Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1118 AM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. 
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-052330-
/O.EXB.KBOX.SC.Y.0065.000000T0000Z-110506T0300Z/
NARRAGANSETT BAY-
1118 AM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. 
  SEAS AROUND 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-052330-
/O.EXB.KBOX.SC.Y.0065.000000T0000Z-110506T0300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1118 AM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* WINDS AND SEAS...WEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. 
  SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-052330-
/O.CON.KBOX.SC.Y.0065.000000T0000Z-110506T1000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1118 AM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. 
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-052330-
/O.CON.KBOX.SC.Y.0065.000000T0000Z-110506T0400Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1118 AM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. 
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SIPPRELL
724 
WHUS71 KBOX 051939
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
339 PM EDT THU MAY 5 2011

ANZ231>237-052045-
/O.CAN.KBOX.SC.Y.0065.000000T0000Z-110506T0300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
339 PM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY THRESHOLDS OF 25 KNOTS.

$$

ANZ250-060345-
/O.EXB.KBOX.SC.Y.0065.110506T0000Z-110507T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
339 PM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
SATURDAY. 

* WINDS AND SEAS...NORTHWEST WINDS WILL GRADUALLY SHIFT OUT OF THE
  SOUTHWEST TOWARDS MORNING WITH SUSTAINED VALUES 10 TO 20 KT WITH
  GUSTS UP TO 25 KT FOR FRIDAY INTO SATURDAY. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-060345-
/O.EXT.KBOX.SC.Y.0065.000000T0000Z-110507T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
339 PM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
SATURDAY. 

* WINDS AND SEAS...NORTHWEST WINDS WILL GRADUALLY SHIFT OUT OF THE
  SOUTHWEST TOWARDS MORNING WITH SUSTAINED VALUES 10 TO 20 KT WITH
  GUSTS UP TO 25 KT FOR FRIDAY INTO SATURDAY. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-060345-
/O.EXT.KBOX.SC.Y.0065.000000T0000Z-110507T1200Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
339 PM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
SATURDAY. 

* WINDS AND SEAS...NORTHWEST WINDS WILL GRADUALLY SHIFT OUT OF THE
  SOUTHWEST TOWARDS MORNING WITH SUSTAINED VALUES 10 TO 20 KT WITH
  GUSTS UP TO 25 KT FOR FRIDAY INTO SATURDAY. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SIPPRELL
599 
WHUS71 KBOX 060205
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1005 PM EDT THU MAY 5 2011

ANZ256-061015-
/O.CAN.KBOX.SC.Y.0065.000000T0000Z-110507T1200Z/
/O.NEW.KBOX.SC.Y.0066.110506T1200Z-110507T1200Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1005 PM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 8 AM EDT
SATURDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-061015-
/O.CON.KBOX.SC.Y.0065.000000T0000Z-110507T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1005 PM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-061015-
/O.CON.KBOX.SC.Y.0065.000000T0000Z-110507T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1005 PM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
216 
WHUS71 KBOX 060812
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
412 AM EDT FRI MAY 6 2011

ANZ254-255-061615-
/O.CAN.KBOX.SC.Y.0065.000000T0000Z-110507T1200Z/
/O.NEW.KBOX.SW.Y.0020.110506T0812Z-110507T1800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
412 AM EDT FRI MAY 6 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT
SATURDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 20
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ250-061615-
/O.CAN.KBOX.SC.Y.0065.000000T0000Z-110507T1200Z/
/O.NEW.KBOX.SW.Y.0020.110506T0812Z-110507T1800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
412 AM EDT FRI MAY 6 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT
SATURDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ256-061615-
/O.CAN.KBOX.SC.Y.0066.110506T1200Z-110507T1200Z/
/O.NEW.KBOX.SW.Y.0020.110507T0000Z-110507T1800Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
412 AM EDT FRI MAY 6 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM
THIS EVENING TO 2 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 2 PM EDT SATURDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20
  KT. SEAS 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ230-061615-
/O.NEW.KBOX.SC.Y.0067.110506T1400Z-110506T2200Z/
BOSTON HARBOR-
412 AM EDT FRI MAY 6 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT
THIS EVENING. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 1 FOOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-061615-
/O.NEW.KBOX.SC.Y.0067.110506T1400Z-110506T2200Z/
CAPE COD BAY-
412 AM EDT FRI MAY 6 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT
THIS EVENING. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-061615-
/O.NEW.KBOX.SC.Y.0067.110506T1400Z-110506T2200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
412 AM EDT FRI MAY 6 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT
THIS EVENING. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. SEAS 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-061615-
/O.NEW.KBOX.SW.Y.0020.110507T0000Z-110507T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
412 AM EDT FRI MAY 6 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM
THIS EVENING TO 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 8 AM EDT SATURDAY. 

* WINDS AND SEAS...SW WIND AROUND 15 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 5, 4:28 AM EDT, 4 minutes earlier.

Area forecast discussion, May 5, 4:28 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
428 AM EDT THU MAY 5 2011

.SYNOPSIS...
AN UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NEW ENGLAND TODAY...
ALLOWING FOR CLOUDS AND A FEW SHOWERS TO REDEVELOP ACROSS THE
REGION. WEAK HIGH PRESSURE WILL TEMPORARILY BUILD FRI. MORE
UNSETTLED WEATHER IS POSSIBLE OVER THE WEEKEND. TEMPERATURES
ARE FORECAST TO REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED SHOWERS WERE LINGERING ALONG EAST COASTAL MASSACHUSETTS AT
08Z THIS MORNING. THE IR STLT AND WATER VAPOR LOOP SHOW A MOISTURE PLUME
EMINATING FROM NEAR FLORIDA INTO EAST COASTAL MASSACHUSETTS. THIS IS
CONTINUING TO TRANSLATE SLOWLY EAST AS THE PARENT UPPER LEVEL LOW
APPROACHES SOUTHERN NEW ENGLAND. SOME PARTIAL CLEARING WAS BEGINNING
TO OCCUR ACROSS WESTERN NEW ENGLAND.

THE REMAINING H5 COLD POOL WILL RESIDE ACROSS SOUTHERN NEW ENGLAND
TODAY. H5 TEMPERATURES WILL DROP TO AROUND -25 TO -28 CELSIUS THIS
AFTERNOON! THUS WITH A TEMPORARY INCREASE IN SUNSHINE THIS MORNING
WILL NOTE CLOUDS FILLING BACK IN ACROSS THE AREA BY AFTERNOON AS LOW
LEVEL LAPSE RATES STEEPEN. FAIRLY HIGH RH NOTED FROM H85-H7 CROSS
SECTIONS AS THE H7 TROUGH AXIS SWINGS THROUGH THE AREA THIS
AFTERNOON.

SCATTERED SHOWERS OR SPRINKLES WILL DEVELOP PRIMARILY DURING THE
MIDDAY THROUGH THE AFTERNOON HOURS. IN FACT WITH LOW WET BULB
ZERO VALUES...COULD SEE SOME SMALL HAIL OR GRAUPEL MIX IN WITH A
FEW OF THE SHOWERS. BUFKIT INVERTED V SIGNATURE ALSO INDICATES THE
POTENTIAL FOR SOME BRIEF WIND GUSTS TO 30 KT AS WELL. HAVE CHANCE
POPS ADVERTISED ACROSS MOST OF THE AREA TODAY.

GENERALLY LEANED TOWARDS THE COOLER MET MOS GUIDANCE TEMPERATURES
TODAY WITH THE ANTICIPATED CLOUD COVER SPREADING ACROSS THE REGION
AGAIN BY AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...LEFTOVER DIURNAL CLOUDS AND SHOWERS WILL DIMINISH WITH THE
LOSS OF DAYTIME HEATING. HOWEVER WILL STILL NOTE SOME OCCASIONAL
SCT-BKN STRATOCUMULUS CLOUD DECK THROUGH 06Z AS THE UPPER LEVEL FLOW
REMAINS CYCLONIC. A CHILLY NIGHT IS ANTICIPATED WITH BRISK WESTERLY
FLOW. HOWEVER NOT CONFIDENT IN SEEING ANY WIDESPREAD FROST ACROSS
THE AREA AS SUFFICIENT BLYR MIXING WILL PERSIST. THUS NO HEADLINES
ISSUED FOR NOW. THE GROWING SEASON AND FROST FREEZE PROGRAM HAS
BEGUN ACROSS MANY AREAS SOUTH OF THE MASS PIKE.

FRIDAY...SHORT WAVE RIDGING AND INCREASING CONTINENTAL WESTERLY FLOW
WILL PROMOTE A MODERATING TEMPERATURE TREND...PROVIDING A BRIEF
RESPITE FROM THE UNSETTLED WEATHER CONDITIONS THIS WEEK. OVERALL
MOSTLY SUNNY SKIES AND SUPERADIABATIC MIXING WILL ALLOW FOR HIGHS
TO REACH WELL INTO THE 60S TO AROUND 70 DEGREES AWAY FROM THE SOUTH
COAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
 * SEASONABLE WEATHER FRIDAY INTO THIS WEEKEND
 * GREATEST LIKELIHOOD FOR SHOWERS THIS WEEKEND IS ON SATURDAY
 * BELOW NORMAL TEMPERATURES LIKELY TO START THE NEXT WORK WEEK

05/00Z NAM HAS TRENDED MORE TOWARD THE 00Z GFS SOLUTION...AS WELL
AS THE GFS SOLUTION FROM 24 HOURS AGO. THIS INCREASES CONFIDENCE
IN THE 00Z GFS AS IT MAINTAINED GOOD CONTINUITY. THE NAM DEVELOPS
A CLOSED UPPER-LEVEL LOW LATE SATURDAY INTO SATURDAY NIGHT...AND
IS LARGELY ON ITS OWN IN DOING SO. THIS LEADS TO STRONGER AND
SLOWER SURFACE LOW PRESSURE OFF THE NEW ENGLAND COAST THIS
WEEKEND. 00Z ECMWF AND CMC ARE MORE PROGRESSIVE LIKE THE GFS...SO
OPTED TO USE THE 00Z GFS/CMC TO TREND EXISTING FORECAST.

DETAILS...

FRIDAY NIGHT AND SATURDAY...
AN APPROACHING MID-LEVEL SHORTWAVE SHOULD BRING SCATTERED SHOWERS
TO SOUTHERN NEW ENGLAND...ESPECIALLY AFTER MIDNIGHT INTO SATURDAY
MORNING. COULD BE ENOUGH INSTABILITY WITH UNSEASONABLE COLD POOL
ALOFT TO GENERATE ISOLATED THUNDERSTORMS...PARTICULARLY DURING
SATURDAY AFTERNOON. THIS WILL DEPEND ON SURFACE TEMPERATURES...SO
CONFIDENCE IS TOO LOW TO MENTION THUNDERSTORMS IN THE FORECAST
JUST YET.

SUNDAY AND MONDAY...
WEAK HIGH PRESSURE WILL PROVIDE FOR MAINLY DRY WEATHER THE VAST
MAJORITY OF THE TIME. HOWEVER...COLD POOL ALOFT MAY RESULT IN
DIURNALLY-DRIVEN SHOWERS...AND PERHAPS A THUNDERSTORM OR TWO...
ACROSS THE INTERIOR FOR MOTHERS DAY. THESE SHOWERS SHOULD NOT BE
AS NUMEROUS AS SATURDAY. CERTAINLY NOT A WASHOUT BY ANY MEANS AND
WILL JUST INCLUDE LOW CHANCE POPS FOR A FEW HOURS DURING THE
AFTERNOON/EARLY EVENING ACROSS THE INTERIOR.

TUESDAY AND WEDNESDAY...
ITS A LONG WAY OFF SO OF COURSE THINGS ARE SUBJECT TO CHANGE. AT
THIS POINT A RIDGE OF SURFACE HIGH PRESSURE SHOULD PROVIDE MAINLY
DRY WEATHER...BUT A FEW SHOWERS CANNOT BE RULED OUT WEDNESDAY DUE
TO PROXIMITY OF A MID-LEVEL LOW. BELOW NORMAL TEMPERATURES ARE
EXPECTED...ESPECIALLY NEAR THE COAST WITH ONSHORE FLOW.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...HIGH CONFIDENCE. VFR. LEFTOVER IFR CEILINGS AND MVFR VSBYS
ON THE CAPE AND ISLANDS AND MVFR CEILINGS E OF I95 IMPROVING BY 12Z.
OTHERWISE VFR PREVAILING TODAY. WILL NOTE VFR CEILINGS FROM 3500 TO
4500 FT THIS AFTERNOON. BRIEF MVFR CONDITIONS POSSIBLE WITH SCATTERED
SHOWERS. SMALL HAIL AND SFC WINDS GUSTING UP TO 30 KT POSSIBLE NEAR
ANY SHOWERS.

TONIGHT...VFR. LEFTOVER EVENING VFR CEILINGS PRIMARILY NORTH AND
EAST.

FRIDAY...VFR. SW WINDS GUSTING UP TO 20 TO 25 KT.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. VFR. CEILINGS 3500-4500 FT
TODAY. SCATTERED SHOWERS THIS AFTERNOON. W SFC WINDS GUSTING UP TO
22-24 KT THIS AFTERNOON. VFR TONIGHT AND FRI. SW WINDS GUSTING UP
TO 20 TO 25 KT FRI.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRIDAY NIGHT THROUGH MONDAY...LOW TO MEDIUM CONFIDENCE. VAST
MAJORITY OF THE TIME WILL LIKELY BE VFR...BUT THERE ARE SOME
INDICATIONS FOR THE POTENTIAL OF MVFR-IFR CEILINGS/VISIBILITIES IN
LOW CLOUDS/PATCHY FOG DURING THE LATE NIGHT/EARLY MORNING HOURS
EACH NIGHT.

&&

.MARINE...
TODAY...SMALL CRAFT ADVISORIES CONTINUE PRIMARILY FOR THE SOUTHERN
WATERS DUE TO LEFTOVER S SWELL AND ALSO FOR W WIND GUSTS UP TO 25 KT
TODAY.

TONIGHT...LEFTOVER SCA FOR SEAS ACROSS THE SE OUTER WATERS.

FRIDAY...MARGINAL SCA POSSIBLE FOR SW WIND GUSTS TO 25 KT...ESPECIALLY
NEAR SHORE AND SEAS UP TO 5 FEET ACROSS THE OUTER WATERS.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

RELATIVELY WEAK PRESSURE GRADIENT SHOULD KEEP WINDS AND SEAS
BELOW 25 KT AND 5 FT RESPECTIVELY MOST OF THE TIME. THE EXCEPTIONS
WOULD BE ACROSS THE OUTER COASTAL WATERS WHERE 5 FT SEAS COULD
LINGER THROUGH SATURDAY MORNING...AND ON MONDAY WHEN WIND GUSTS
COULD APPROACH 25 KT DURING THE LATE MORNING INTO THE AFTERNOON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ254-255.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ256.

&&

SYNOPSIS...BELK/STRAUSS
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...BELK
AVIATION...BELK/STRAUSS
MARINE...BELK/STRAUSS
Hazardous weather outlook, May 5, 4:30 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
430 AM EDT THU MAY 5 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-060830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
430 AM EDT THU MAY 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT FOR BERKSHIRE COUNTY...SOUTHERN NEW
HAMPSHIRE AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-060830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
430 AM EDT THU MAY 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:21 PM EDTSpecial Marine WarningBOX39 min
May 5, 1:49 AM EDTSmall Craft Advisory for Hazardous SeasBOX3 hr
May 5, 5:42 PM EDTSpecial Weather StatementBOXBristol33 min
May 5, 3:49 PM EDTFrost AdvisoryBOXKent, Providence15 hr

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.